Exam Review
- The nurse is administering sucralfate to a client with stomatitis secondary to chemotherapy. The client wants to take the medication after breakfast. How should the nurse respond?A)Allow the client to take the medication up to 1 hour after breakfast.B)Instruct the client to take it when the meal tray is delivered.C)Document the client's refusal of the medication at this time.D)Explain the need to take the medication at least 1 hour before meals.
- When caring for a client with diabetes insipidus who is receiving an antidiuretic hormone intranasally, who serum laboratory test is most important for the nurse to monitor',A)Platelets.B)Osmolality.C)GlucoseD)Calcium
- A client receives a prescription for penicillin G 1,000,000 units intramuscular (IM) daily. The medication is available in 1,200,000 units/2 mL syringe. How many mL should the nurse administer? (Enter numeric value only. If rounding is required, round to the nearest tenth.)Correct Answer:1.7 mL
- The home health nurse observes a client self-administering an epinephrine injection using an auto-injector pen. Which client action requires intervention by the nurse?A)Holds the pen in place after the injection.B)Administers into the fleshy outer thigh.C)Cleanses the injection pen for re-use.D)Inserts the injection pen through clothing.
Exam Review
- The nurse is reviewing the laboratory results of a client who reports taking five times the recommended daily allowance of vitamins and minerals in a multivitamin form. Which finding indicates a possible vitamin D overdose? Reference Range: Bilirubin [0.3 to 1 mg/dL (5.1 to 17 μmol/L)] Calcium 19 to 10.5 mg/dL (2.3 to 2.6 mmol/L)] Sodium [136 to 145 mEq/L (136 to 145 mmol/L)] Blood Glucose [74 to 106 mg/dL (4.1 to 5.9 mmol/L)]A)Sodium level 140 mEq/L (140 mmol/L).B)Total calcium level 12 mEq/L (3 mmol/L).C)Total bilirubin 4 mg/dL (68.4 μmol/L).D)Serum glucose 170 mg/dL (9.4 mmol/L).
- The nurse administers naloxone to a client with opioid-induced respiratory depression. One hour later, nursing assessment reveals that the client has a respiratory rate of 4 breaths/minute, oxygen saturation of 75%, and is unable to be aroused. Which action should the nurse implement?A)Prepare to assist with chest tube insertion.B)Administer a second dose of naloxone.C)Determine Glasgow Coma Scale score.D)Initiate cardiopulmonary resuscitation (CPR).
- After receiving the third dose of a new oral anticoagulant prescription, an older client develops bleeding and tender gums and has many new bruises. Which action(s) should the nurse implement? Select all that apply.(SATA)A)Obtain a soft bristle toothbrush for client.B)Provide a PRN nonsteroidal anti-inflammatory (NSAID) for gum discomfort.C)Review most recent coagulation lab values.D)Report findings to healthcare provider.E)Complete a medication variance report.
- A client who is experiencing vasomotor symptoms related to menopause receives a new prescription for estrogen replacement. Which client condition should the nurse report the healthcare provider prior to administering the first dose of the medication?A)Colorectal cancer.B)Pulmonary embolism.C)Dyspareunia.D)Osteoporosis.
Exam Review
- A female client with a history of peptic ulcer disease receives a prescription for misoprostol. Which information provided by the client indicates to the nurse a need for further teaching?A)Begin therapy 1 week before the next normal menstrual cycle.B)Use condoms and a backup method of birth control to prevent pregnancy.C)Ensure a negative pregnancy test result 2 weeks before therapy.D)Call the healthcare provider immediately if there is a chance of conception.
- The nurse is caring for a client who takes methotrexate for rheumatoid arthritis and receives a prescription for adalimumab. Which instructions should the nurse provide the client?A)Undergo annual eye examinations.B)Have a chest x-ray prior to your first dose.C)Avoid crowds and people who are sick.D)Obtain routine vaccinations as scheduled.
- The nurse administers the initial dose of cefoxitin to a client whose medical record indicates an allergy to penicillin. Which finding is most important for the nurse to report to the healthcare provider?A)Diminished renal output.B)Pruritis and macular rash.C)Vomiting and diarrhea.D)Vaginal discharge.
- The healthcare provider prescribes propylthiouracil (PTU) and Lugol’s solution, a strong iodine solution, for a client with hyperthyroidism. How should the nurse schedule the administration of these medications?A)Schedule both medications at bedtime.B)Administer iodine one hour before PTU.C)Give parental dose once every 24 hours.D)Offer both drugs together with a meal.
Exam Review
- A client who is newly diagnosed with diabetes insipidus is receiving a synthetic vasopressin intravenously. Which side effect of vasopressin reported by the client should the nurse report to the healthcare provider?A)Worsening headache.B)Polyuria.C)Polydipsia.D)Low urine specific gravity.
- The nurse is assessing a client who was recently diagnosed with Parkinson’s disease and is taking carbidopa-levodopa. The client is concerned that the medication is not working. Which intervention should the nurse implement first?A)Ask if the client’s morning voids are dark colored.B)Evaluate the client for signs of dyskinesia.C)Determine if the client is taking the medication before meals.D)Explore what the client means by the drug “is not working.”
- The nurse is planning the home care of a client who is receiving a mydriatic medication. Which environment is best for this client?A)A dimly lit room.B)A warm room temperature.C)Cool, humidified air.D)A quiet, restful environment.
- A client is admitted for observation with reports of progressively increasing fatigue over the past month and a brief episode of dizziness that occurred today. The client has a history of heartburn and indigestion that is self-treated with ibuprofen and antacids. Which assessment finding should the nurse report immediately to the healthcare provider? Reference Range: Guaiac stool [negative] Hemoglobin (14 to 18 g/dl. (140 to 180 g/L)] Hematocrit [42% to 52% (0.42 to 0.52 volume fraction)] Gastric Acid pH (1.5 to 3.5)A)Positive guaiac of stool.B)Hematocrit 42% (0.42 volume fraction).C)Gastric pH 2.0.D)Hemoglobin 13 g/dL (130 g/L).
Exam Review
- The nurse is providing medication teaching to a client with bipolar disorder who receives a prescription for lithium carbonate. Which instruction should the nurse emphasize with the client?A)Avoid taking the medication on an empty stomach.B)Maintain a fluid intake of 1,500 to 3,000 mL per day.C)Report fluctuations in weight to the healthcare provider.D)Keep medication fliers for frequent review and reference.
- A client receives a prescription for dextrose 5% in water 500 mL IV to be infused over 4 hours. The IV administration set delivers 15 gtt/mL. How many gtt/min should the nurse regulate the infusion? (Enter numerical value only. If rounding is required, round to the nearest whole number.)
- A client has a prescription for heparin 1,000 units IV STAT. Several pre-filled syringes of low molecular weight heparin are available in the client's medication drawer. Which action should the nurse implement?A)Request a prescription to change the route of administration and use the available heparin.B)Calculate and administer the equivalent dose of the available low molecular weight heparin.C)Advise the pharmacy of the need to deliver a vial of heparin to the nursing unit immediately.D)Dilute the available heparin in 250 mL of normal saline solution prior to IV administration.
- A client who is taking an oral contraceptive receives a new prescription for erythromycin. Which instruction should the nurse provide to the client?A)Stop the oral contraceptive immediately.B)Use an additional form of contraception.C)Take the medications at least 12 hours apart.D)Avoid prolonged exposure to direct sunlight.
Exam Review
- A client who is taking an oral contraceptive receives a new prescription for erythromycin. Which instruction should the nurse provide to the client?A)Stop the oral contraceptive immediately.B)Use an additional form of contraception.C)Take the medications at least 12 hours apart.D)Avoid prolonged exposure to direct sunlight
- Which intervention is most important for the nurse to implement for a client with type 2 diabetes mellitus (DM) who is receiving insulin lispro?A)Keep an oral liquid or glucose source available.B)Check blood glucose levels every six hours.C)Assess for hypoglycemia between meals.D)Provide meals at the same time this insulin is given.
- Which assessment finding indicates to the nurse that the prescription bethanechol is effective for a client diagnosed with urinary retention?A)Urinary output equal intake.B)No terminal urinary dribbling.C)Denies stress incontinence.D)Absence of xerostomia.
- A client receives a prescription for ciprofloxacin 400 mg intravenously (IV) every 12 hours to be infused over an hour. The IV bag contains ciprofloxacin 400 mg in dextrose 5% in water (D,W) 200 mL. The nurse should program the infusion pump to deliver how many mL/hr? (Enter numerical value only.)